caret icon Back to all discussions

Copaxone 40mg

Hello all,

I began Copaxone 40mg/3x week, a little over a week ago. So I have 5 injections down so far. I had the common redness, swelling and pain with the injection site, then after a few hours, the reaction resolved. However, yesterday I noticed all the sites are swollen, itchy and red again, almost like a delayed allergic response. Is this normal for the site to be clear, then after a few days be inflamed? I'm just not sure what to expect, and how to treat to minimize these reactions. I have a call in to my neurologist, waiting to hear back. Also called shared solutions and they really didn't have much input, basically said everyone reacts differently. Anyone have a similar experience? Any additional feedback would be greatly appreciated!!

  1. Hi Mel1981! I am sorry you are experiencing rash-like symptoms at your injection sites. I am glad you have a call in to your neurologist, just to be safe. I will tell you that rashes and similar issues at the injection sites are the most common side effect of Copaxone. While it is still good to make sure that your issue isn't pointing to a serious reaction, I hope knowing that this isn't an unusual side effect gives you some peace of mind! Here is some information about common Copaxone side effects that you may find useful -- https://multiplesclerosis.net/treatment/copaxone/side-effects-safety-profile-review/. I hope this helps and that your inflammation clears up quickly! Thanks for reaching out to the community and best of luck! Best, Erin, MultipleSclerosis.net Team Member.

    1. Thanks Erin. My neurologist agrees and thinks they are just site related. Unfortunately they are taking much longer to resolve than I would prefer! I finally met with my nurse and we decided on manual injections. So fingers crossed!

      1. Thank you for updating us and good luck with the manual injections! Hopefully, they work better for you and you get less inflammation and itching. Best, Erin, MultipleSclerosis.net Team Member.

        1. Copaxone is funny that way - even after taking it for awhile, I sometimes get a week where things flare up more than usual. And I'm only on the 20 mg dose!

          or create an account to reply.